Alert archive / California / Wind Advisories in 2006

Wind Advisory 15, NWS Las Vegas, NV

April 5, 2006

NWS Las Vegas, NV issued this wind advisory at Apr 5, 2006, 4:52 AM PDT. It took effect at Apr 5, 2006, 12:00 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 4:52 AM PDT (11:52 UTC)
In effect from
Apr 5, 2006, 12:00 PM PDT
Expired
Apr 5, 2006, 3:03 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 051152
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 AM PDT WED APR 5 2006

.A STRONG LOW PRESSURE SYSTEM MOVING THROUGH CALIFORNIA WILL BRING
STRONG SOUTHWEST TO WEST WINDS ACROSS PARTS OF SAN BERNARDINO
COUNTY THIS AFTERNOON AND EVENING.

CAZ028-052000-
/O.CAN.KVEF.WI.Y.0014.000000T0000Z-060405T1300Z/
/O.NEW.KVEF.WI.Y.0015.060405T1900Z-060406T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
452 AM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED FOR THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS
EVENING. THE WIND ADVISORY WHICH WAS IN EFFECT FOR THIS MORNING HAS
BEEN CANCELLED.

SOUTHWEST WINDS HAVE DECREASED BELOW WIND ADVISORY LEVELS THIS
MORNING. HOWEVER...AS THE UPPER LEVEL LOW PASSES BY DURING THE
DAY...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 30 TO 35 MPH
WITH GUSTS UP TO 50 MPH THIS AFTERNOON. BLOWING DUST IS LESS
LIKELY DUE TO THE RAIN OVERNIGHT AND EARLY THIS MORNING...BUT
THESE WINDS WILL MAKE DRIVING VERY DIFFICULT...PARTICULARLY ON
INTERSTATE 15 AND OTHER NORTH TO SOUTH ROADS. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTREME CAUTION THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.

$$

NVZ015>017-020-022-051300-
/O.CAN.KVEF.WI.Y.0014.000000T0000Z-060405T1300Z/
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
452 AM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DIMINISHED TO JUST BELOW ADVISORY CRITERIA
THIS MORNING...AND ARE EXPECTED TO REMAIN THERE THROUGH THE DAY.
ALTHOUGH STRONG GUSTS MAY STILL OCCUR AT TIMES...THE THREAT OF
WIDESPREAD STRONG WINDS HAS DIMINISHED...SO THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

AZZ001-003-051300-
/O.CAN.KVEF.WI.Y.0014.000000T0000Z-060405T1800Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
452 AM MST WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DIMINISHED TO JUST BELOW ADVISORY CRITERIA
THIS MORNING...AND ARE EXPECTED TO REMAIN THERE THROUGH THE DAY.
ALTHOUGH STRONG GUSTS MAY STILL OCCUR AT TIMES...THE THREAT OF
WIDESPREAD STRONG WINDS HAS DIMINISHED...SO THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

AZZ002-036-CAZ029-NVZ021-051600-
/O.CON.KVEF.LW.Y.0005.000000T0000Z-060405T1600Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
452 AM PDT WED APR 5 2006 /452 AM MST WED APR 5 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/
THIS MORNING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/
THIS MORNING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE
COMMON THIS MORNING BEFORE DECREASING BY LATE MORNING.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

MORGAN
2 follow-up statements
000 
WWUS75 KVEF 051558
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
858 AM PDT WED APR 5 2006

.A STRONG LOW PRESSURE SYSTEM MOVING THROUGH CALIFORNIA WILL
BRING STRONG SOUTHWEST TO WEST WINDS ACROSS PARTS OF SAN
BERNARDINO COUNTY THIS AFTERNOON AND EVENING.

AZZ002-036-CAZ029-NVZ021-051700-
/O.EXP.KVEF.LW.Y.0005.000000T0000Z-060405T1600Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
858 AM PDT WED APR 5 2006 /858 AM MST WED APR 5 2006/

...LAKE WIND ADVISORY WILL EXPIRE AT 9 AM PDT /9 AM MST/ THIS
MORNING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 9 AM PDT /9 AM MST/ THIS
MORNING. SOUTHERLY WINDS HAVE DECREASED SIGNIFICANTLY OVER THE
LAST FEW HOURS. EXPECT SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH
FOR MUCH OF THE REST OF THE DAY.

$$

CAZ028-060000-
/O.CON.KVEF.WI.Y.0015.060405T1900Z-060406T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
858 AM PDT WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PDT
THIS EVENING. 

AS THE UPPER LEVEL LOW PASSES BY DURING THE DAY...WINDS WILL
SHIFT TO WESTERLY AND INCREASE TO 30 TO 35 MPH WITH GUSTS UP TO 50
MPH THIS AFTERNOON. BLOWING DUST IS LESS LIKELY DUE TO THE RAIN
OVERNIGHT AND EARLY THIS MORNING...BUT THESE WINDS WILL MAKE
DRIVING VERY DIFFICULT...PARTICULARLY ON INTERSTATE 15 AND OTHER
NORTH TO SOUTH ROADS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE
EXTREME CAUTION THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.

$$
000 
WWUS75 KVEF 052203
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 PM PDT WED APR 5 2006

CAZ028-052315-
/O.CAN.KVEF.WI.Y.0015.000000T0000Z-060406T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
303 PM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND
ADVISORY. 

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS
EVENING BEFORE DECREASING OVERNIGHT. HOWEVER THIS IS BELOW
ADVISORY LEVELS SO THE WIND ADVISORY HAS BEEN CANCELED.

$$

CAZ026-060500-
/O.NEW.KVEF.WI.Y.0016.060405T2203Z-060406T0500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
303 PM PDT WED APR 5 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

CONDITIONS ARE RIPE FOR A DOWNSLOPE WIND STORM ON THE EAST SLOPES OF
THE SIERRA NEVADA MOUNTAINS AND WESTERN OWENS VALLEY THIS EVENING.
WHILE NOT EVERY LOCATION WILL SEE STRONG WINDS...LOCALIZED WEST WINDS OF
30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL BE POSSIBLE THROUGH THE
EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:18 AM PDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 5, 3:18 AM PDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
318 AM PDT WED APR 5 2006

.SYNOPSIS...A COLD UPPER LEVEL LOW WILL MOVE THROUGH CENTRAL AND
SOUTHERN NEVADA TODAY...BRINGING SCATTERED THUNDERSTORMS TO MUCH OF
THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. GUSTY WINDS WILL ALSO
CONTINUE THROUGH THE DAY...ALTHOUGH NOT AS STRONG AS WHAT OCCURRED
TUESDAY AFTERNOON AND TUESDAY NIGHT. THE UPPER LOW WILL MOVE AWAY
TONIGHT...AND THE WEATHER WILL BE DRY AND SEASONABLY WARM THURSDAY
AND FRIDAY.
&&

.SHORT TERM...TOUGH NIGHT AT THE WFO. RAIN...THUNDERSTORMS...STRONG
WINDS...AND A DEAD RADAR. SATELLITE...SURROUNDING RADARS...AND
SURFACE OBS SUGGEST THAT PRECIP IS CONFINED WEST OF A LINE FROM
ESSEX...TO BOULDER CITY...TO SPRING VALLEY STATE PARK. THUNDERSTORMS
HAVE BEEN POPPING IN CLUSTERS. ONE CLUSTER OCCURRED ABOUT MIDNIGHT
NEAR BISHOP...OTHERS ABOUT THE SAME TIME OVER THE SPRING MOUNTAINS
AND NEAR CALIENTE...AND ANOTHER BETWEEN 2 AND 3 AM OVER LINCOLN
COUNTY. WATER VAPOR LOOP SHOWS MAIN UPPER LOW FINALLY MOVING INLAND
SO THUNDERSTORMS IN MOST AREAS TODAY WITH COLD POOL ALOFT LOOKS LIKE
A GOOD BET. WINDS HAVE BEEN PROBLEMATIC AS WELL. LOTS OF GUSTS
BETWEEN 40 AND 60 MPH HAVE BEEN REPORTED OVERNIGHT...WHICH FIT THE
WIND ADVISORY NICELY. WILL MAKE A LAST MINUTE CALL WHETHER OR NOT TO
EXTEND THE ADVISORY PAST 6 AM FOR NV/CA ZONES. WILL PROBABLY LET THE
SNOW ADVISORY FOR THE SIERRAS EXPIRE AT 5 AM. SNOW SHOWERS ARE STILL
EXPECTED TODAY...BUT AMOUNTS WILL PROBABLY AVERAGE LESS THAN
ADVISORY CRITERIA /WITH LOTS OF VARIABILITY DUE TO THE SHOWERY
NATURE/. THIS EVENT WILL BE OVER BY EARLY TOMORROW MORNING...WITH
QUIET WEATHER EXPECTED THURSDAY AND FRIDAY. ADDED SMALL POPS TO THE
HIGHER TERRAIN OF ESMERALDA AND INYO COUNTIES FRIDAY NIGHT WITH THE
NEXT SYSTEM MOVING IN.

.LONG TERM...LATEST MODEL RUNS DO NOT HOLD OUT MUCH HOPE FOR ENDING
THE UNSETTLED WEATHER PATTERN THAT HAS BEEN FOCUSING ON THE WESTERN
CONUS OVER THE PAST COUPLE OF WEEKS. THE LONG WAVE PATTERN CONTINUES
TO SUPPORT WEATHER SYSTEMS MOVING INTO THE AREA BRINGING UNSETTLED
CONDITIONS TO THE AREA ON AND OFF THROUGH THE EXTENDED. MODELS
DIFFER IN PLACEMENT AND TIMING OF INCOMING SYSTEMS BUT ARE GENERALLY
IN GOOD AGREEMENT WITH BRINGING OCCASIONALLY WET/WINDY WEATHER TO
THE AREA. HOWEVER...SATURDAY INTO EARLY SUNDAY SHOULD BE A
RELATIVELY QUIET/NICE PERIOD AS TEMPS WARM TO ABOVE NORMAL BOTH
DAYS. THE NEXT STORM SYSTEM IS SLATED TO REACH THE AREA LATE SUNDAY
AND CONTINUE INTO MONDAY FOLLOWED BY A BRIEF BREAK TUESDAY AND THEN
ANOTHER SYSTEM MID WEEK. TOO EARLY TO FOCUS ON PRECIP AMOUNTS JUST
YET BUT EACH SYSTEM COULD POTENTIALLY BRING SHOWER ACTIVITY TO THE
ENTIRE CWA. TEMPERATURES SLIDE BACK BELOW NORMAL MONDAY AND STAY
THERE AT LEAST THROUGH THE MIDDLE OF THE WEEK.
&&

.AVIATION...MESSY CONDITIONS TODAY. COLD UPPER LOW MOVING OVERHEAD
WILL BRING UNSTABLE AIR AND SCATTERED THUNDERSTORMS. STRONG WINDS
THIS MORNING WILL SUBSIDE SOME DURING THE DAY BUT GUSTS WILL
CONTINUE ALL DAY IN MOST AREAS. CONDITIONS WILL IMPROVE OVERNIGHT
TONIGHT...AND THURSDAY WILL BE TRANQUIL. SEE TAFS FOR KLAS...
KVGT... KDRA... KBIH... KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY NVZ015-016-017-020-022 UNTIL 6 AM.
      LAKE WIND ADVISORY NVZ021 UNTIL 9 AM.
.AZ...WIND ADVISORY AZZ001-003 UNTIL 11 AM.
      LAKE WIND ADVISORY AZZ002-036 UNTIL 9 AM.
.CA...SNOW ADVISORY CAZ026 UNTIL 5 AM.
      WIND ADVISORY CAZ028 UNTIL 6 AM.
      LAKE WIND ADVISORY CAZ029 UNTIL 9 AM.

MORGAN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 6:39 PM PDTSnow AdvisoryVEF10 hr
Apr 5, 3:03 PM PDTWind AdvisoryVEF6 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.